MAUDE Adverse Event Report: ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8.5 F; Introducer, catheter

ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8.5 F; Introducer, catheter
Model Number 407451
Medical Device Problem Codes Material Frayed (1262); Difficult to Insert (1316); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During the paroxysmal atrial fibrillation procedure, insertion difficulties resulted in the need for an additional femoral access site.Access was gained in the right groin, and the included guidewire was inserted into the patient.The introducer with the dilator assembled was then advanced over the guidewire.The introducer had been inserted approximately 10cm when further advancement became difficult.Fluoroscopy and ultrasound revealed that the guidewire had kinked at the tip of the dilator.The introducer was withdrawn from the patient, leaving the guidewire in place; however, the kink in the guidewire did not resolve.The guidewire was removed from the patient and determined to be intact.Fraying at the dilator tip was also observed.A linear ultrasound probe had been used but the puncture was performed at a relatively steep angle to the patient, and the vessel course was deeper than usual which is considered a possible contributing factor.The introducer was replaced and a new puncture site was used for insertion.The procedure was completed with no adverse patient consequences.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8.5 F
Common Device Name
Introducer, catheter
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key25349865
Report Number3005334138-2026-00283
Device Sequence Number16140074
Product Code DYB
UDI-Device Identifier05414734205757
UDI-Public(01)05414734205757(10)11198757(17)281231
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number407451
Device Catalogue Number407451
Device Lot Number11198757
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient Weight59 KG